Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 21, 2000, 6:27 PM EDT for Wayne County, West Virginia. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2000, 6:27 PM EDT (22:27 UTC)
- Expired
- Jun 21, 2000, 7:00 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Wayne County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:40 PM EDT | Thunderstorm Wind | Dunlow, WV | Several trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 905 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 308 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 212227 SVRCRW WVC099-212300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 627 PM EDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN WEST VIRGINIA... * UNTIL 700 PM EDT... * AT 623 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES SOUTHWEST OF EAST LYNN LAKE...OR ABOUT 9 MILES SOUTH OF LOUISA...MOVING NORTHEAST AT 25 MPH. . PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:55 PM EDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 21, 2:55 PM EDT, 3 hours 32 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-220730- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 255 PM EDT WED JUN 21 2000 FEW SHWRS/TSTMS FINALLY FORMING ACROSS SE OH AND IN KY JUST WEST OF OUR VA ZONES. THOSE IN SE OH IN GOOD AGREEMENT WITH MESOETA VORT MAX PUSHING NE. DYNAMICS ALSO A BIT BETTER IN SE KY. CD FNT STILL WELL TO OUR WEST AND MODELS INDICATE IT WILL SLOWLY WORK ITS WAY ACROSS FORECAST AREA OVERNIGHT AND EARLY THU. ANY DYNAMICS WITH THIS SYSTEM WILL BE ON NORTH AND EAST OF THE FORECAST AREA AFTER MIDNIGHT. THINK MESOETA HAS GOOD HANDLE ON SITUATION. WILL DROP ANY MENTION OF PCPN IN SE OH..NE KY AND OH RVR COUNTIES OF WV FOR TONIGHT. JUST CANNOT SEE TRIGGER ONCE OLE SOL DROPS. 30 POP WEST OF MTNS IN WV AND 40/50 POP FROM FAR WRN VA ZONES NEASTWARD THROUGH WV MTNS...MAINLY THROUGH MIDNIGHT. THINK THREAT OF ANY SEVERE WX THIS EVENING WAY LOW. AVN MOS TEMPS LOOK A BIT TOO COOL FOR WED THRU THU SO WENT A FEW DEGREES WARMER. WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ZINN
In the hours before
Special weather statement, Jun 21, 3:15 PM EDT, 3 hours 12 minutes before
OHZ085-WVZ007>009-212000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT WED JUN 21 2000 DOPPLER RADAR SHOWS A STRONG THUNDERSTORM MOVING EASTWARD FROM MEIGS COUNTY OHIO. UNTIL 4 PM...AS THE STORM MOVES EASTWARD...STRONG WINDS IN EXCESS OF 35 MILES PER HOUR...SMALL HAIL AND SOME VERY HEAVY DOWNPOURS CAN BE EXPECTED. THE AREAS WITH THE GREATEST THREAT INCLUDE: SOUTHEAST MEIGS COUNTY. NORTHERN MASON COUNTY. SOUTHERN WOOD COUNTY. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. NNNN
Special weather statement, Jun 21, 5:40 PM EDT, 47 minutes before
OHZ085-086-WVZ007>011-014-016>020-028>032-039-040-212330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 540 PM EDT WED JUN 21 2000 SHOWERS AND THUNDERSTORMS PUSHED OUT OF SOUTHEASTERN OHIO INTO WESTERN WEST VIRGINIA BETWEEN 3 AND 4 PM. THIS STORMS STRENGTHENED SOMEWHAT DURING THE AFTERNOON PRODUCING CONSIDERABLE VIVID...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN. THE HEAVIEST RAINFALL HAS BEEN FROM NORTHERN GALLIA AND SOUTHERN MEIGS COUNTIES IN OHIO INTO PORTIONS OF WOOD...JACKSON...WIRT ...RITCHIE AND DODDRIDGE COUNTIES IN WEST VIRGINIA. AMOUNTS OF ONE TO TWO INCHES HAVE BEEN SEEN BY DOPPLER RADAR. IN ADDITION...REPORTS OF ONE TO ONE AND ONE THIRD INCHES IN 30 MINUTES TO AN HOUR WERE RECEIVED FROM SPOTTERS IN JACKSON COUNTY WEST VIRGINIA. RUNOFF FROM THIS RAIN HAS CAUSED SOME OF THE SMALLER STREAMS TO REACH NEAR BANKFULL FOR A BRIEF PERIOD. ALSO...PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS IS POSSIBLE DURING AND SHORTLY AFTER THE HEAVIER RAIN. THESE THUNDERSTORMS WILL PROGRESS SLOWLY EASTWARD INTO PUTNAM...ROANE...CALHOUN...GILMER...LEWIS...HARRISON...BARBOUR AND UPSHUR DURING BETWEEN 5:40 AND 7 PM. THESE STORMS HAVE SHOWN A TENDENCY TO WEAKEN SOMEWHAT BETWEEN 5 AND 5:30 PM...BUT LOCALLY HEAVY RAIN IS STILL POSSIBLE THROUGH 7 PM. .END/ZINN
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.